# SDR 99ZZZX4160

- Difficulty date: September 21, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N323DC
- Make and model: Cessna P210N
- Aircraft serial: P21000384
- System (JASC): 5610 · Flight Compartment Windows
- Part: Relay
- Part number: KPP3DH
- Condition: Failed
- Location: Windshield Heat
- Part time: 4,000 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS RELAY SUPPLIES POWER TO THE WINDSHIELD HEATING PANEL AND IS CONTROLLED BY A CONTROL BOX.  THE WINDSHIELD PANEL WENT OPAQUE ON AN IFR FLIGHT IN ICING CONDITIONS AND STAYED OPAQUE THROUGHOUT THE FLIGHT EVEN WHEN THE ICE HAD MELTED FROM THE REST OF THE WINDSHIELD WHEN FLYING IN WARMER AIR.  THERE IS NO LIGHT ON INSTRUMENT PANEL TO SHOW WINDSHIELD HEAT IS ON.  THE CIRCUIT BREAKER CANNOT BE TRIPPED.  THE RELAY STUCK AND THE PILOT HAD NO WAY TO TURN OFF THE PANEL WHICH CAUSED IT TO OVERHEAT/GO OPAQUE.
